MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported a cystourethroscopy and laser lithotripsy procedure performed on (b)(6) 2017.As reported, the basket of the ncircle tipless stone extractor broke while it was being used.A second ncircle tipless stone extractor was opened and it also broke during use.As reported no part of the device remained inside the patient¿s body.No additional procedures were required due to the broken baskets.There were no adverse effects or consequences to the patient.Additional event and patient information has been requested.Two medwatch reports have been filed to capture two devices breaking during use.Mfr.Report # 1820334-2017-03512 captures the first extractor basket breakage and mfr.Report # 1820334-2017-03510 captures the second extractor basket breakage.
 
Additional Manufacturer Narrative
Evaluation / investigation: a review of the complaint history, the device history record, instructions for use, specifications, and quality control, was performed.Visual inspection and functional testing of the returned device was also conducted.One ncircle tipless stone extractor was returned for evaluation.The device was returned with the handle and the basket formation in the open position.The collet knob is tight and secure.The male luer lock adaptor (mlla) was loose.The polyethylene terephthalate tubing (pett) measures 1 cm in length.A visual examination noted a severe kink in the distal tip of the support sheath.The basket formation was noted to have one of the wires pulled out of the cannula and the other three wires were secure.A functional test determined the handle actuated the basket formation.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and 1 non-conformance's was identified for a package with an incomplete seal.A review of complaint history revealed there have been no other complaints associated with this complaint device lot number.Based on the provided information and the investigation evaluation, a definitive root cause for the reported issue could not be determined.However, appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6935987
Report Number1820334-2017-03512
Device Sequence Number566251
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)200425(10)7862356
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1